Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Dermatol. 2009 Feb;21(1):39-41. doi: 10.5021/ad.2009.21.1.39. Epub 2009 Feb 28.

A Hydroxyurea-induced Leg Ulcer.

Author information

1
Department of Dermatology, Busan Paik Hospital, College of Medicine, Inje University, Busan, Korea.

Abstract

Hydroxyurea is a cytostatic agent that has recently become the drug of choice in the treatment of various myeloproliferative diseases. The cutaneous side effects of hydroxyurea include xerosis, hyperpigmentation, nail discoloration, and scaling. Leg ulcers have only rarely been reported in association with hydroxyurea treatment. A 75-year-old woman presented with leg ulcers, nail discoloration, and xerosis. The leg ulcers were refractory to conventional treatment. She had been taking oral hydroxyurea since being diagnosed with essential thrombocytosis in 2002. Hence, we suspected hydroxyurea-induced leg ulcers and discontinued her hydroxyurea treatment; the ulcers gradually healed thereafter. We present a rare case of hydroxyurea-induced leg ulcers in Korea.

KEYWORDS:

Cutaneous side effects; Hydroxyurea; Leg ulcer

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Dermatological Association Icon for PubMed Central
    Loading ...
    Support Center